MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; VELA INFRARENAL CUFF

ENDOLOGIX INC. AFX; VELA INFRARENAL CUFF
Model Number A34-34/C80 V
Medical Device Problem Codes Detachment Of Device Component (1104); Migration or Expulsion of Device (1395); Stretched (1601)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In addition to the confirmed type 3a endoleak and the secondary endovascular procedure on (b)(6) 2017 (reference 2031527-2017-00693), clinical also found a complete component separation; cuff migration (1.5 cm); main body buckling; 3b of the cuff and superior stent cage dilation (28%).Cumulative knowledge informed by past assessments of similar complaints was applied to a review of the available medical information.The most likely cause of the compromised stent integrity of the cuff (breached), and the main body (superior stent margin) was the use of the strata material in combination with a progressive loss of overlap, likely cause by an extreme aortic and an iliac tortuosity.The complete component separation resulted in a loss of seal.The resultant component remodeling likely caused the stent migration and near complete buckling of the main body stent.Intra-operatively, the buckling precluded the physician from performing a successful reline and an additional surgical femoral to femoral bypass (and an aui procedure) was needed to repair the system.The patient was discharged home in stable condition.A review of the manufacturing lot confirmed all devices met specifications prior to release.The devices remain implanted in the patient and were not returned and no evaluation was completed.These types of events will be monitored and trended as part of the quality system.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent and a suprarenal aortic extension.A routine follow up showed the patient had a type 3a endoleak.The physician elected to implant a non-endologix cook device to seal the endoleak.Patient was discharge home in stable condition.Upon clinical evaluation, patient was also noted for a complete component separation; a cuff migration and main body buckling; iiib of the cuff; and superior stent cage dilation.No further information was provided.

Brand Name
AFX
Common Device Name
VELA INFRARENAL CUFF
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7318135
Report Number2031527-2018-00153
Device Sequence Number10790479
Product Code MIH
UDI-Device Identifier00818009013545
UDI-Public(01)00818009013545(17)150213
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/13/2015
Device Model NumberA34-34/C80 V
Device Lot Number1164476014
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2017
Initial Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT 1101252-030
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR